Ask a doctor

Crohn's Disease, Juvederm & Inflammatory Response

I'm scheduled next week for my first treatment with Juvederm, I'm using Juvederm for my vertical lips lines, smile lines and possible folds. So here is my question, I have Crohns and while I know Juvderm is not contraindicated, am I more at risk for any type of abnormal inflammatory response at the injection sites? Thank you.

Doctor Answers (6)

Juvederm and other fillers in patients with Crohn's

+1

There are no reports of problems injecting hyaluronic acid fillers such as juvederm or restylane into patients with Crohn's disease. Many of us have done this without any issues. To minimize any risks, ensure that you are seeing an expert injector such as a dermatologist or plastic surgeon. 


Toronto Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

Fillers such as restylane and juvederm are ok with crohns disease

+1

I have not had issues with patients with Crohn's disease and the injections of fillers such as Restylane, Juvederm or Radiesse.  There is no correclation with autoimmune or inflammatory conditions and the injections of fillers.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Crohn's Disease and Juvederm

+1

I believe that you will be okay. I have injected patients with Crohn's with Juvederm successfully and while I do believe you're correct that it's theoretically possible to have an abnormal inflammatory response, it hasn't been a problem in my experience.

Deason Dunagan, MD
Huntsville Plastic Surgeon
5.0 out of 5 stars 4 reviews

You might also like...

Juvederm in Patient with Crohn's Disease

+1

Your Crohn's disease should have no effect on Juvederm administration. However, do clear this with both the physician that manages your Crohn's as well as the physician injecting the Juvederm.

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Juvederm

+1

There should be no interaction between your CD and juvederm injection. But I wouldn't do it unless your CD is stable.

Gary Goldenberg, MD
New York Dermatologist

Juvederm in Patient with Crohn's Disease, Increased Risk of Inflammation?

+1

Hi CR girl,

I would not expect you to have an increased inflammatory reaction to Juvederm due to your Crohn's disease.  Definitely discuss this with your injecting physician.

Be well and good luck.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.